MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+25.50 D)
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Cracked or deformed cartridge/tip.Iol got stuck in the nozzle during insertion; lens injector tip cracked during insertion.Lens was still able to be implanted.No incision enlargement, but sutures were required.Patient condition: no clinical signs, symptoms or conditions.Health impact: modified surgical procedure, prolonged surgery.
 
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Injector malfunction is indicated as a potential malfunction related to the injector system, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Portions of the product were returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The injector was returned.The iol was not returned.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model:230).The dye test result showed the injector tip was properly coated.Proper coating allows the lens to advance.We could release a re-installed iol from the returned injector tip without any problems.The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology drive
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
525 technology drive
suite 280
irvine, CA 92618
9093896317
MDR Report Key14712251
Report Number3006723646-2022-00099
Device Sequence Number11328706
Product Code HQL
UDI-Device Identifier04547480301426
UDI-Public04547480301426
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberISERT 230 (+25.50 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown